Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 71, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2008, 5:28 PM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2008, 5:28 PM PDT (00:28 UTC)
- Expired
- Aug 25, 2008, 7:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 71 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:20 PM PDT | FLASH FLOOD | 4 S Mohave Valley, AZ | THE QUAIL RUN SUBDIVISION OF MOHAVE VALLEY WAS FLOODED OUT FROM HEAVY RAINS. SEVERAL STREETS IN THE NEIGHBORHOOD WERE UNDER WATER AND RESIDENCE HOMES HAD TO BE SANDBAGGED TO PREVENT RISING WATERS FROM ENTERING THE HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 4238 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 260028 FFWVEF AZC015-CAC071-NVC003-260230- /O.NEW.KVEF.FF.W.0071.080826T0028Z-080826T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 528 PM PDT MON AUG 25 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 730 PM PDT/730 PM MST/. * AT 521 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THIS INCLUDED THE NEEDLES HIGHWAY BETWEEN NEEDLES AND THE NEVADA STATE LINE AND ALSO CALIFORNIA HIGHWAY 95 BETWEEN INTERSTATE 40 AND THE NEVADA STATE LINE. * LOCATIONS IMPACTED INCLUDE...MOHAVE VALLEY AND WILLOW VALLEY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3525 11496 3512 11452 3484 11451 3490 11498 $$ ASG
1 follow-up statement
000 WGUS75 KVEF 260222 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 722 PM PDT MON AUG 25 2008 AZC015-CAC071-NVC003-260232- /O.EXP.KVEF.FF.W.0071.000000T0000Z-080826T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA-CLARK NV- 722 PM PDT MON AUG 25 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT/730 PM MST/ FOR EXTREME SOUTH CENTRAL CLARK...EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... HEAVY RAIN AND PUSHED SOUTH OF THE WARNED AREA AND THE THREAT OF FLASH FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3525 11496 3512 11452 3484 11451 3490 11498 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:30 PM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM PDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT MON AUG 25 2008 .SYNOPSIS...TROPICAL STORM JULIO WILL CONTINUE TO BRING MOISTURE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER AND INTO SOUTHERN NEVADA THROUGH TUESDAY. THIS WILL RESULT IN AN INCREASE IN THUNDERSTORMS TUESDAY AFTERNOON...MAINLY FROM CLARK COUNTY SOUTHWARD. MEANWHILE THE SOUTHERN SIERRA AND CENTRAL NEVADA WILL REMAIN DRY THROUGH MID-WEEK. && .SHORT TERM...TWO DISTINCT SYSTEMS TO AFFECT THE CWA THIS AFTERNOON AND THROUGH THE SHORT TERM. THE FIRST IS A TROUGH MOVING THROUGH THE PACNW TONIGHT. THIS WILL RESULT IN DRY FLOW ACROSS THE SOUTHERN SIERRA AND THE NORTHWEST PORTION OF THE CWA TONIGHT WITH DRY FLOW CONTINUING INTO WEDNESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. THE MAIN CONCERN HOWEVER IS THE INTERACTION OF THE MOISTURE CONTINUING TO MOVE INTO THE CWA AS TROPICAL STORM JULIO MOVES NORTH ALONG BAJA CALIFORNIA. FOR THIS AFTERNOON CONSIDERABLE THUNDERSTORM ACTIVITY HAS FORMED ACROSS CENTRAL MOHAVE AS WELL AS CLARK COUNTIES WITH ACTIVITY TO CONTINUE INTO THE EVENING HOURS. AT THE SAME TIME MOISTURE TO THE SOUTH AND CONTINUED DAYTIME HEATING WITH NEGATIVE LI/THETA-E/EXPECTED CAPE VALUES OF 2000J/KG ALL POINT TO TSTORM DEVELOPMENT LATE AFTERNOON AND EVENING...THUS WILL KEEP THE WATCH FOR SOUTHERN SAN BERNARDINO/SOUTHERN MOHAVE COUNTIES OUT THROUGH 9 PM PDT/MST. FOR TUESDAY...DEWPOINTS CURRENTLY IN THE MID 60S FROM YUMA AND BLYTHE WITH UPPER 50S INTO NEEDLES. AT THE SAME TIME PW VALUES APPROACHING 1.5 INCHES IN SOUTHEAST CALIFORNIA WITH MOISTURE BEING RE-ENFORCED BY TUESDAY AFTERNOON FROM JULIO. THIS WILL CONTINUE WIDESPREAD THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 15 ON TUESDAY...WHILE DRY FLOW MENTIONED PREVIOUSLY SHOULD CAP ANY DEVELOPMENT TO THE NORTH. FLAT EAST/WEST RIDGE TO THEN BE OVER THE CWA ON WEDNESDAY WHICH WILL FURTHER LIMIT THUNDERSTORMS ACROSS THE CWA FOR WEDNESDAY AFTERNOON...HOWEVER ENOUGH MOISTURE TO REMAIN ACROSS THE EXTREME SOUTHERN PORTION TO CONTINUE MENTION. TEMPERATURES TO BE VARIABLE TUESDAY...ESPECIALLY SOUTH DUE TO CLOUDS/SHOWERS...BUT OVERALL LOOK FOR NEAR NORMAL READINGS BOTH TUESDAY AND WEDNESDAY ACROSS THE AREA. .LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING....NOT MUCH CHANGE WAS NEEDED TO THE INHERITED FCST...WITH MODELS STILL SHOWING HIGH PRESSURE OVER THE AREA TRANSITIONING EASTWARD...CENTERED OVER AND EAST OF THE FOUR CORNERS AREA BY SATURDAY AFTERNOON. THIS WILL TURN MID LEVEL FLOW MORE EAST TO SOUTHEAST...AND LET THE DOOR OPEN FOR MOISTURE ADVECTION ACROSS THE FORECAST AREA. DECIDED TO BUMP POPS SATURDAY EVENING AND ON AREAWIDE...BUT DID NOT MAKE ANY CHANGES TO THE TEMPERATURE FORECAST...WHICH HAS A PRETTY REASONABLEE DOWNWARD TREND TOWARDS THE END OF THE PERIOD. PLEASE REFER TO THE PREVIOUS DISCUSSION FOR FURTHER DETAILS...CURRENT WEATHER HAS PRIORITY. .AVIATION...FOR MCCARRAN...MOISTURE FORM TROPICAL STORM JULIO HAS RESULTED IN SCATTERED THUNDERSTORM ACTIVITY ACROSS THE AREA...WHICH WILL DICTATE WIND DIRECTION THE REMAINDER OF THE DAY AT KLAS...WITH WIND GUSTS EXCEEDING 35KTS STILL POSSIBLE. TSTM ACTIVITY IS EXPECTED TO CONTINUE UNTIL 03Z TONIGHT...UNLESS ANY OUTFLOW BOUNDARIES FROM STORMS OUTSIDE OF THE AREA HELP TRIGGER ANY NIGHTIME CONVECTION. IN ANY CASE...ACTIVITY TONIGHT WILL BE ISOLATED. MORE OF THE SAME IS EXPECTED TOMORROW...WITH A 30 PERCENT CHANCE OF TSTMS ACROSS THE LAS VEGAS VALLEY DURING THE AFTERNOON. ALL APPROACH CORRIDORS WILL SEE A DEGREE OF TSTM ACTIVITY...MAINLY ISOLATED FOR THE DAGGETT/BEATTY AND SCATTERED FOR THE MORMON MESA/PEACH SPRINGS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT TSTMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING...ESPECIALLY ACROSS SOUTHERN CLARK AND MOHAVE COUNTIES. THE PRIMARY HAZARDS IN STORMS WILL BE HEAVY DOWNPOURS LOWERING CIGS AND VSBY TO AT LEAST MVFR LEVELS AND/OR GUSTY AND ERRATIC WINDS. OTHERWISE EXPECT SCT-BKN CLOUDS IN THESE AREAS AOA 10K FEET. ELSEWHERE...GENERALLY FEW-SCT CLOUDS AT/ABOVE 10K FEET. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...FLASH FLOOD WATCH ZONES 2...3 THROUGH 9 PM MST. CA...FLASH FLOOD WATCH ZONES 525...526...527 THROUGH 9 PM PDT. && JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 25, 6:13 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PDT MON AUG 25 2008 AZZ001>003-036-CAZ523>527-NVZ016-018>022-260700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 613 AM PDT MON AUG 25 2008 /613 AM MST MON AUG 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL SURGE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER VALLEY AND INTO SURROUNDING AREAS OF CLARK COUNTY NEVADA... MOHAVE COUNTY ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY CALIFORNIA TODAY AND TONIGHT. THIS WILL LEAD TO INCREASING THUNDERSTORM COVERAGE ACROSS THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN. THE MAIN HAZARDOUS WEATHER THREAT WILL BE ISOLATED HEAVY RAIN SHOWERS WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE AIR IS EXPECTED TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION FROM CLARK COUNTY SOUTHWARD TUESDAY. ISOLATED HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING WILL CONTINUE TO BE THE MAIN HAZARDOUS WEATHER THREAT. THUNDERSTORM COVERAGE WILL DIMINISH FROM NORTH TO SOUTH WEDNESDAY THROUGH FRIDAY AND HOT WEATHER WILL BE THE RULE WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHERLY FLOW IS THEN FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON THROUGH TUESDAY...ESPECIALLY FOR MOHAVE COUNTY ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. CAZ519>522-NVZ014-015-017-260700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- 613 AM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MOIST SOUTHERLY FLOW IS FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 25, 6:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 84 min |
| Aug 25, 8:04 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
| Aug 25, 8:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Aug 25, 11:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 76 min |
| Aug 25, 5:42 PM PDT | Areal Flood Advisory | VEF | 2 hr |
Nearby
Flash Flood Warnings in California, 2008Flash Flood Warnings in Arizona, 2008Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.